Oxytetracycline and contraception? Watch

Anonymous #1
#1
Report Thread starter 5 days ago
#1
My face gets extremely bad flare-ups of acne maybe once every 3 months or so, and over summer I decided to go to the doctors and ask for acne medication. I have very dry, sensitive acne-prone skin and I use very gentle fragrance-free/soap-free products etc, I was prescribed Oxytetracycline of a dose of 4 tablets a day for 3 months. I know a few of the side affects (like sensitivity to UV rays, yellowing of teeth, stomach problems, nausea and headaches etc) and I haven't started my course yet because of them as I don't know how common they are.

I am on the Depo-Provera contraception injection and I know the antibiotics decrease the effectiveness of oral contraception, but is it the same for the injection? Also, will this medication make my skin more dry than it already is? I have heard nightmare stories of people's skin flaking off while they talk to someone else whilst being on acne medication. Please help and thank you!
0
reply
m-k1
Badges: 14
Rep:
?
#2
Report 5 days ago
#2
Treclin gel worked for me, moisture lots though

But only problem is that once you stop using it you will break out again, albeit having reduced breakouts
0
reply
DrawTheLine
Badges: 22
Rep:
?
#3
Report 5 days ago
#3
(Original post by Anonymous)
My face gets extremely bad flare-ups of acne maybe once every 3 months or so, and over summer I decided to go to the doctors and ask for acne medication. I have very dry, sensitive acne-prone skin and I use very gentle fragrance-free/soap-free products etc, I was prescribed Oxytetracycline of a dose of 4 tablets a day for 3 months. I know a few of the side affects (like sensitivity to UV rays, yellowing of teeth, stomach problems, nausea and headaches etc) and I haven't started my course yet because of them as I don't know how common they are.

I am on the Depo-Provera contraception injection and I know the antibiotics decrease the effectiveness of oral contraception, but is it the same for the injection? Also, will this medication make my skin more dry than it already is? I have heard nightmare stories of people's skin flaking off while they talk to someone else whilst being on acne medication. Please help and thank you!
Best to ask your doctor these things
0
reply
m-k1
Badges: 14
Rep:
?
#4
Report 5 days ago
#4
Also lymecycline antibiotics, my skin broke out lots when I first started them but the results were good after a while, with no dry skin
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

How has the start of this academic year been for you?

Loving it - gonna be a great year (110)
17.83%
It's just nice to be back! (166)
26.9%
Not great so far... (223)
36.14%
I want to drop out! (118)
19.12%

Watched Threads

View All